MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2600
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the cusa excel 23khz straight handpiece (c2600) developed a fault mid case, resulting in conversion to open procedure and swap to the cusa clarity.Additional information was received indicating that: "surgery time was increased by approximately 1 hour + due to the following: troubleshooting of the machine by the team, restarting the unit, repriming the unit, converting from a laparoscopic to open procedure, setting up the cusa clarity unit, opening more instrument trays to carry out the open procedure.Therefore: patient required an open procedure, meaning a significantly larger wound to be cared for, a longer stay in hospital, a longer post operative recovery time overall.Surgery was finished using the cusa clarity unit we have in the department patient was an adult surgery was a liver resection.".
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa excel handpiece (c2600) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the investigation of the unit confirmed the complaint as valid: the transducer is faulty and needed to be replaced.As a result, the transducer, housing and all o-rings have been replaced, and the calibration and final test according to manufacturer specifications have been performed.Root cause - the root cause is confirmed as transducer failure.This is a single complaint occurrence with no adverse trend noted; therefore, no further action is required.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA EXCEL 23KHZ STRAIGHT HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20293425
Report Number3006697299-2024-00145
Device Sequence Number20854496
Product Code LFL
UDI-Device Identifier10381780039419
UDI-Public10381780039419
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3006697299 -05/29/2024-0
Patient Sequence Number1
Patient SexUnknown